Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 13, 2012, 3:43 PM EDT. It took effect at Sep 14, 2012, 2:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2012, 3:43 PM EDT (19:43 UTC)
- In effect from
- Sep 14, 2012, 2:00 PM EDT
- Expired
- Sep 15, 2012, 12:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
002 WHUS71 KBUF 131943 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 343 PM EDT THU SEP 13 2012 LOZ043-044-140345- /O.NEW.KBUF.SC.Y.0070.120914T2100Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 343 PM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 6 AM EDT SATURDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-140345- /O.NEW.KBUF.SC.Y.0070.120915T0000Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 343 PM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM FRIDAY TO 6 AM EDT SATURDAY. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
313 WHUS71 KBUF 140159 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 PM EDT THU SEP 13 2012 LOZ043-044-141000- /O.CON.KBUF.SC.Y.0070.120914T2100Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 959 PM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 6 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-141000- /O.CON.KBUF.SC.Y.0070.120915T0000Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 PM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM FRIDAY TO 6 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
050 WHUS71 KBUF 140749 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 349 AM EDT FRI SEP 14 2012 LOZ042-141600- /O.EXB.KBUF.SC.Y.0070.120914T1800Z-120915T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 349 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-141600- /O.EXT.KBUF.SC.Y.0070.120914T2000Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 349 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-141600- /O.EXT.KBUF.SC.Y.0070.120914T2200Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 349 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
363 WHUS71 KBUF 141404 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1004 AM EDT FRI SEP 14 2012 LOZ042-142215- /O.CON.KBUF.SC.Y.0070.120914T1800Z-120915T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1004 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-142215- /O.CON.KBUF.SC.Y.0070.120914T2000Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1004 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-142215- /O.CON.KBUF.SC.Y.0070.120914T2200Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1004 AM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
716 WHUS71 KBUF 141934 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 334 PM EDT FRI SEP 14 2012 LOZ042-150200- /O.CON.KBUF.SC.Y.0070.000000T0000Z-120915T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 334 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-150345- /O.CON.KBUF.SC.Y.0070.120914T2000Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 334 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-150345- /O.CON.KBUF.SC.Y.0070.120914T2200Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 334 PM EDT FRI SEP 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
808 WHUS71 KBUF 150751 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 AM EDT SAT SEP 15 2012 LOZ045-150900- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-120915T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 351 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ LOZ043-044-151300- /O.EXT.KBUF.SC.Y.0070.000000T0000Z-120915T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 351 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...NORTHWEST AROUND 15 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
297 WHUS71 KBUF 151246 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 846 AM EDT SAT SEP 15 2012 LOZ043-044-151600- /O.EXT.KBUF.SC.Y.0070.000000T0000Z-120915T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 846 AM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
187 WHUS71 KBUF 151602 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1202 PM EDT SAT SEP 15 2012 LOZ043-044-151715- /O.EXP.KBUF.SC.Y.0070.000000T0000Z-120915T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1202 PM EDT SAT SEP 15 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO SLOWLY SUBSIDE THIS AFTERNOON. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 3:39 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 13, 3:39 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EDT THU SEP 13 2012
.SYNOPSIS...
HIGH PRESSURE SLIPPING OFF THE MID-ATLANTIC COASTLINE WILL CONTINUE
FAIR WEATHER FOR ONE MORE NIGHT ACROSS THE REGION. A COLD FRONT WILL
SLIDE ACROSS THE REGION ON FRIDAY ALONG WITH SOME SHOWERS. BEHIND
THE COLD FRONT...SEASONABLY COOLER AIR WILL OVERSPREAD THE AREA FOR
THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
VISIBLE SATELLITE IMAGERY THIS AFTERNOON DISPLAYS PLENTY OF FAIR
WEATHER CU ACROSS MUCH OF WNY AND THE GENESEE VALLEY. THE EXCEPTION IS
ACROSS PORTIONS OF THE NIAGARA FRONTIER WHERE A STABLE SOUTHWEST
FLOW OFF LAKE ERIE HAS YIELD ABUNDANT SUNSHINE. ALONG THE NORTHEAST
COASTLINE AND EXTENDING BACK TOWARDS THE EASTERN LAKE ONTARIO REGION
AND FINGER LAKES REGION IS NOTHING BUT SUNSHINE AS RIDGING AT THE
SURFACE AND ALOFT IS PROVIDING FOR A FINE AFTERNOON. WATER VAPOR
IMAGERY SHOWS A COMPACT...YET POTENT SHORT WAVE OVER SOUTHERN
MANITOBA...NEAR LAKE WINNIPEG.
FOR TONIGHT EXPECT ONE MORE QUIET NIGHT WITH HIGH PRESSURE STILL IN
CONTROL OF THE NORTHEAST WEATHER. FAIR WEATHER CU THIS LATE AFTERNOON WILL
DIMINISH WITH THE LOSS OF DAYTIME HEATING WITH MANY AREAS BECOMING
CLEAR LATER IN THE EVENING. AS THIS AREA OF HIGH PRESSURE CONTINUES
TO FADE TO THE EAST OVERNIGHT...MID LEVEL CLOUDS WILL INCREASE LATER
THROUGH THE NIGHT ACROSS WNY. WITH THE INCREASE IN CLOUDS SOUTHERN
TIER VALLEY FOG FORMATION WILL LIKELY BE FARTHER INLAND...AND WILL
KEEP THIS FOG OUT OF CHAUTAUQUA COUNTY FOR NOW.
ON FRIDAY THE COMPACT SHORTWAVE WILL BE DIGGING SOUTHWARD OVER THE
WESTERN GREAT LAKES. NEAR THE SURFACE A COLD FRONT WILL BE CROSSING
THE REGION FROM WEST TO EAST. MODELS SUGGEST MORE OF AN ANAFRONTAL
PASSAGE TO THE COLD FRONT WITH THE BULK OF THE MOISTURE BEHIND THE
FRONT WITH THE POTENT UPPER LEVEL SHORTWAVE PROVIDING THE LIFT.
EXPECT A BAND OF CLOUDS AND A NARROW BAND OF SHOWERS TO CROSS THE
REGION...LATE MORNING ACROSS WNY...AND THEN THROUGH THE EARLY
AFTERNOON ACROSS THE GENESEE VALLEY AND EASTERN LAKE ONTARIO REGION.
IT IS POSSIBLE THAT SOME CLEARING REACHES WNY LATER IN THE AFTERNOON
WITH SUNSHINE RETURNING. THIS CLEARING MAY BE SHORT LIVED SOUTH OF
LAKE ONTARIO AS COOLER AIR CONTINUES TO POUR OVER THE EASTERN GREAT
LAKES ON A NORTHWEST FLOW WITH PATCHY LOW LEVEL STRATUS RETURNING
ON FAVORABLE UPSLOPE AREAS SOUTH OF LAKE ONTARIO EARLY EVENING.
THOUGH THERE HAS BEEN NO LIGHTNING ASSOCIATED WITH THESE SHOWERS
UPSTREAM TODAY...WILL CONTINUE TO MENTION SLIGHT CHC FOR THUNDER AS
MODELS DEPICT AN INCREASE IN INSTABILITY FRIDAY WITH UPWARDS TO 500
J/KG OF SBCAPE.
WITH THE PROGRESSIVE NATURE OF THIS COLD FRONT EXPECT QPF TO
GENERALLY BE A TENTH OR LESS TOWARDS THE SOUTH...WHILE FARTHER NORTH
ACROSS THE NORTHERN NIAGARA FRONTIER AND EASTERN LAKE ONTARIO
REGION UPWARDS OF TWO TENTHS OR SO OF AN INCH OF RAIN MAY FALL FRIDAY.
TEMPERATURES TONIGHT WILL COOL INTO THE MID AND UPPER 50S TOWARDS
THE GENESEE VALLEY AND AREAS EAST UNDER THE MAINLY CLEAR
SKIES...WHILE AREAS TO THE WEST WILL FAVOR 60 OR ABOVE AS CLOUDS
INCREASE. ON FRIDAY WITH THE COLD FRONT ACROSS WNY IN THE
MORNING...EXPECT THE WARMEST AREAS TO BE ACROSS THE EASTERN LAKE
ONTARIO REGION WHERE A FEW 80S WILL BE FOUND UNDER +13 TO +14C AT
850 HPA. TO THE WEST HIGHS WILL GENERALLY BE IN THE LOW AND MID
70S.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
COLD FRONT SHOULD BE EAST OF THE AREA FRIDAY NIGHT. SHARP MID LEVEL
DRY INTRUSION WILL PUSH INTO THE AREA IN WAKE OF THE FRONT...AS WELL
AS A MUCH COOLER AIR MASS. OVER-LAKE INSTABILITY WILL CERTAINLY BE
INCREASING THROUGH THE NIGHT AND EARLY SATURDAY...AS 850 MB
TEMPERATURES DROP TO NEAR +5C OR MAYBE A BIT COLDER. LINGERING LOW
LEVEL MOISTURE AND CYCLONIC FLOW MAY BE ABLE TO OVERCOME ENTRAINMENT
OF MID LEVEL DRY AIR TO DEVELOP SOME MINIMAL LAKE RESPONSE SOUTHEAST
OF LAKE ONTARIO...BUT ANYTHING THAT DOES DEVELOP SHOULD BE SHORT
LIVED AND LIGHT IN NATURE.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR FAIR WEATHER WEEKEND.
THE AIR MASS LOOKS QUITE DRY...THEREFORE EXPECT A LARGE DIURNAL
TEMPERATURE SWING. FAVORABLE RADIATIONAL COOLING CONDITIONS SATURDAY
NIGHT/SUNDAY MORNING WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO
UPPER 30S INLAND. THIS WILL BRING A POTENTIAL FROST TO SOME
LOCATIONS ALONG THE SOUTHERN TIER AND EAST OF LAKE ONTARIO.
SATURDAY LOOKS TO BE THE COOLEST WEEKEND DAY WITH MOST HIGHS IN THE
MID TO UPPER 60S. WARM AIR ADVECTION DEVELOPS BY SUNDAY AS THE HIGH
STARTS TO SHIFT EAST...THIS SHOULD ALLOW TEMPERATURES TO REBOUND
BACK INTO THE UPPER 60S TO LOWER 70S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
SOME MODEL DISCREPANCIES DEVELOP BY MONDAY. THE GFS IS MUCH
FASTER THAN THE ECMWF/CANADIAN WITH THE SHORTWAVE ENERGY LIFTING
OUT OF THE SOUTHERN PLAINS...WHILE SLOWER SOLUTIONS ALLOWS FOR
SOME PHASING OF NORTHERN AND SOUTHERN STREAM WAVES. AT THIS
POINT...WILL OFFER A MODEL BLEND AND BRING SOME LIMITED
PROBABILITIES INTO THE AREA AHEAD OF THE COLD FRONT FOR MONDAY.
THE UPPER LEVEL FLOW LOOKS TO BECOME DEEPLY AMPLIFIED HEADING INTO
THE MIDDLE OF NEXT WEEK...WITH AN IMPRESSIVE WESTERN CONUS RIDGE AND
CENTRAL PLAINS/GREAT LAKES TROUGH EVOLVING. LATEST MEDIUM RANGE
MODELS AND ENSEMBLES IN GENERAL AGREEMENT BRINGING SHARP COLD FRONT
LATER TUESDAY INTO WEDNESDAY. DECENT POTENTIAL FOR SHOWERS WITH THE
FRONTAL PASSAGE FOLLOWED BY A SHOT OF RATHER CHILLY AIR. THERE LOOKS
TO BE SOME AIRMASS MODIFICATION...BUT WEDNESDAY STILL COULD BE
RATHER COOL WITH SOME LOCATIONS STRUGGLING TO GET OUT OF THE 50S.
PATTERN LOOKS PROGRESSIVE WITH WARM AIR ADVECTION PATTERN RESUMING
THURSDAY AHEAD OF NEXT APPROACH FRONTAL ZONE.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AT 18Z VFR FLIGHT CONDITIONS AND FAIR WEATHER CONTINUED ACROSS THE
EASTERN GREAT LAKES REGION. CLOUDS WILL SLOWLY INCREASE ACROSS WNY
LATE OVERNIGHT BUT VFR FLIGHT CONDITIONS WILL PREVAIL. ANY FOG
ACROSS THE SOUTHERN TIER VALLEYS WILL BE MOST LIKELIEST FARTHER
INLAND WHERE CLEAR SKIES WILL PREVAIL THE LONGEST. A COLD FRONT WILL
CROSS INTO THE REGION LATE IN THE TAF PERIOD WITH SHOWERS ACROSS WNY
LATE. WE WILL PLACE A VCSH IN THE TAFS TO START AND NARROW DOWN
THE TIME FRAME OF SHOWERS CLOSER TO THE EVENT.
OUTLOOK...
FRIDAY AFTERNOON...MAINLY VFR WITH SOME SHOWERS/ASSOCIATED MVFR
LIKELY.
SATURDAY AND SUNDAY...MAINLY VFR.
MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF
SHOWERS/ASSOCIATED MVFR.
&&
.MARINE...
HIGH PRESSURE SLIPPING OFF THE MID ATLANTIC COASTLINE WILL GIVE ONE
MORE QUIET NIGHT ON THE LAKES AND RIVERS. ON FRIDAY A COLD FRONT
WILL CROSS THE REGION FROM WEST TO EAST WITH A NARROW BAND OF
SHOWERS...PRIMARILY BEHIND THE FRONT. AS WINDS SHIFT TO NORTHWEST
AND WITH SHARP COOLING ALOFT EXPECT WAVES TO INCREASE LATER FRIDAY
AND FRIDAY NIGHT WITH SMALL CRAFT CONDITIONS ON CENTRAL AND EASTERN
PORTIONS OF LAKE ONTARIO. HAVE THEREFORE ISSUED A SCA FOR THESE
SECTIONS OF LAKE ONTARIO. WITH THE BOUNDARY LAYER FLOW MORE
PERPENDICULAR TO LAKE ERIE FRIDAY EVENING AND NIGHT WAVES WILL
INCREASE...THOUGH LIKELY REMAINING BELOW SMALL CRAFT CONDITIONS.
A STEADY NORTHWEST FLOW WILL CONTINUE TO START THE WEEKEND THOUGH
WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA.
&&
.CLIMATE...
ALL THREE OF OUR CLIMATE SITES REACHED AT LEAST 80F TODAY
(THURSDAY) AND THE YEARLY NUMBER OF 80F OR GREATER DAYS HAS
INCREASED. EVEN WITH THE INCREASE...ALL THREE SITES CONTINUE TO
RANK THIRD FOR GREATEST NUMBER OF 80F DAYS IN A YEAR.
BUFFALO (SINCE 1944)
1 83 1949
2 82 1959
3 79 2012
AVG: 54 DAYS
ROCHESTER (SINCE 1871)
1 91 1959
2 86 2007
3 85 2012
AVG: 59 DAYS
WATERTOWN (SINCE 1949)
1 75 1949
2 73 1959
3 72 2012
AVG: 45 DAYS
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM FRIDAY TO 6 AM EDT SATURDAY FOR
LOZ043-044.
SMALL CRAFT ADVISORY FROM 8 PM FRIDAY TO 6 AM EDT SATURDAY
FOR LOZ045.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
CLIMATE...THOMASHazardous weather outlook, Sep 13, 5:35 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 535 AM EDT THU SEP 13 2012 NYZ001>008-010>014-019>021-085-140945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 535 AM EDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 535 AM EDT THU SEP 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.